Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Sexual Problems from Meds..What to do!
    avatar
    Thomas L Schwartz, MD posted:
    Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that depression kills (suicide), causes disability, unemployment, more medical problems.... So sometimes being not depressed, not anxious is worth the loss of sex... If you have just started getting better on a drug and quit it a few weeks later due to sex problems, you will likely relapse into depression. The more you start/stop meds, the less they work,,
    So what do you do,,
    Get at least a year depression free, give up sex and stay on the med.. After a year of doing great, with your doc's advice, lower off and get back to sex. If this side effect is a deal breaker ask to be switched to wellbutrin XL, Oleptro, Remeron or the new one Viibryd as these all seem to have much less sexual side effects. WHAT IF YOU HAVE TO STAY ON YOUR SEX DESTROYING MED so YOU CAN STAY SANE and switching the med is not an option.. Ask your doc to consider adding wellbutrin, ritalin, buspar, viagra as these sometimes further improve your depression and get rid of the sex side effects. Ask your doc if you can lower your med on friday or saturday a little as this may lower the sexual side effects enough on the weekend to DO IT but only minimally risk any drug withdrawal or depression relapse. Again only do this with permission...
    Finally, sometimes these antidepressants can improve sex as depression and anxiety can ruin sex too. as depression lifts sex happens. Some people report they have multiple orgasms (women) on these meds and some (men) state they can last longer and have sex longer WHICH IS A SIDE EFFECT but in these cases considered a good thing
    Was this Helpful?
    30 of 41 found this helpful
    Reply
     
    avatar
    TOYOTA56 responded:
    THANKS FOR THE TIPS
     
    avatar
    beautifulbuffalo responded:
    Sex isn't everything. Your life is more important than sex. I could care or less if I ever had it.
    BB
     
    avatar
    princessvegas responded:
    I don't understand how lowering your dose "just for the weekend" would do anything if it takes weeks to feel effects from the meds and weeks to wean off it. Also, just from my experience, I have no libido anymore, and I don't really care, but it makes it hard to be in a relationship, which I'm avoiding because of this issue.
    Well, right now I am not getting the full benefits from my medication... like they've stopped working..... AND I have no libido. But yes if I had to choose, either be happy or have a sex drive, I'd choose happy!!
     
    avatar
    lissmeanstrouble replied to princessvegas's response:
    He said " Ask your doc if you can lower your med on friday or saturday a little as this may lower the sexual side effects enough on the weekend to DO IT but only minimally risk any drug withdrawal or depression relapse. Again only do this with permission...
     
    avatar
    ajs421 responded:
    I know this is an old thread, but just wanted to relate my wife's experience with Viibryd. Five years on Klonopin had given her a chronic cough and killed her libido. She had delayed orgasm, if she got there at all. I did some research and saw that the cough and sexual dysfunction were side effects of Klonopin (the cough rare). I had her ask her Dr. to switch to Viibryd about a month ago. She has had very little of the common SE for that drug (diarrhea), but the cough is almost gone, and Starurday night after 22 years of being together, she had multiple orgasms for the first time ever. And her anxiety is helped as well. Needless to say, we're big Viibryd fans!


    Helpful Tips

    safe AD to take with tramadol.
    my doctor just put me on tramadol and i take cymbalta. More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.